Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 76, NWS Twin Cities, MN

June 24, 2006Scott County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 24, 2006, 3:31 PM CDT for Scott County, Minnesota. It was in force for 59 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2006, 3:31 PM CDT (20:31 UTC)
Expired
Jun 24, 2006, 4:30 PM CDT
In force
59 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Scott County, MN

The radar

The Minneapolis radar (KMPX), 17 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 3:38 PM CDTHAIL 0.75Jordan, MN
Jun 24, 3:48 PM CDTHAIL 0.75Jordan, MN
Jun 24, 4:04 PM CDTHAIL 1.510 E Jordan, MNHAIL IS COVERING GROUND NEAR LYDIA.
Jun 24, 4:15 PM CDTHAIL 0.75New Market, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 12:34 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.5 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2006-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2006-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
1434 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 242033
SVRMPX
MNC139-242130-
/O.NEW.KMPX.SV.W.0076.060624T2031Z-060624T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
331 PM CDT SAT JUN 24 2006

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCOTT COUNTY IN EAST CENTRAL MINNESOTA...

* UNTIL 430 PM CDT

* AT 330 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...   
  CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND 60 MPH WINDS. THIS    
  STORM WAS LOCATED 8 MILES NORTHWEST OF JORDAN...OR ABOUT 16        
  MILES SOUTHWEST OF EXCELSIOR...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BELLE PLAINE...
  SHAKOPEE...
  PRIOR LAKE...
  SAVAGE...
  NEW MARKET...
  ELKO...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. IF 
A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN 
A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

STAY INDOORS...AND AWAY FROM WINDOWS.

LAT...LON 4480 9356 4469 9368 4461 9385 4455 9390
      4454 9329 4478 9334 4481 9343

$$
2 follow-up statements
000 
WWUS53 KMPX 242053
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
352 PM CDT SAT JUN 24 2006

MNC139-242130-
/O.CON.KMPX.SV.W.0076.000000T0000Z-060624T2130Z/
SCOTT MN-
352 PM CDT SAT JUN 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SCOTT COUNTY...

AT 347 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 65 MPH 
WINDS.  THIS STORM WAS LOCATED NEAR JORDAN...OR ABOUT 17 MILES WEST 
OF BURNSVILLE...AND MOVING SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE...ST 
BENEDICT...MARYSTOWN...SHAKOPEE...PRIOR LAKE...NEW MARKET...ELKO AND 
BELLE PLAINE.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4480 9356 4469 9368 4462 9381 4457 9385
      4454 9329 4462 9329 4462 9332 4474 9333

$$

MTF
000 
WWUS53 KMPX 242121
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
420 PM CDT SAT JUN 24 2006

MNC139-242130-
/O.CON.KMPX.SV.W.0076.000000T0000Z-060624T2130Z/
SCOTT MN-
420 PM CDT SAT JUN 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SCOTT COUNTY...

AT 419 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM...CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND 65
MPH WINDS.  THIS STORM WAS LOCATED NEAR NEW MARKET...OR ABOUT 12 
MILES SOUTHWEST OF BURNSVILLE...AND MOVING SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE CRYSTAL BAY AND ELKO.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4474 9333 4470 9343 4455 9351 4454 9329
      4462 9329 4462 9332

$$

MTF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:26 PM CDT, 5 minutes earlier.

Area forecast discussion, Jun 24, 3:26 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
326 PM CDT SAT JUN 24 2006

.DISCUSSION...TONIGHT THROUGH TUESDAY
DEEPEN SHORTWAVE WILL PASS ACROSS THE CWA TONIGHT. SEVERE
THUNDERSTORMS OVER MAINLY THE MN CWA INTO THIS EVENING AHEAD OF
THE LEAD VORT WHICH IS NOW INTO FAR WEST CENTRAL MN. HELD ON TO
SOME SHOWERS AND ISOLATED THUNDERSTORMS OVER THE FAR SE CWA ON
SUNDAY AS THE SYSTEM ALOFT CLOSES OFF TO THE SOUTH OF US. ANOTHER
STRONG SHORTWAVE AND ASSOCIATED COLD FRONT WILL PUSH SOUTHWARD
ACROSS THE REGION MONDAY NIGHT AND TUESDAY. KEPT LOW CHANCE POPS
OVER THE NW CWA MONDAY AFTERNOON...WITH CHANCE POPS SPREADING
OVER THE CWA MONDAY NIGHT AND TUESDAY. FEW CHANGES MADE TO
TEMPERATURES DURING THE SHORT TERM.

.LONGER TERM...TUESDAY NIGHT THROUGH SATURDAY
PERIOD BEGINS WITH A MOIST CYCLONIC FLOW OVERHEAD. SOLUTIONS
BETWEEN THE MEDIUM RANGE MODELS SHOW QUITE A BIT OF VARIABILITY ON
WHETHER A CLOSED LOW ALOFT WILL MEANDER OVER THE LOCAL AREA
THROUGH MID WEEK OR WHETHER A MORE PROGRESSIVE DEEP TROUGH WILL
PUSH ACROSS THE GREAT LAKES REGION AS SEEN WITH THE ECMWF. FAVORED
MORE OF THE ECMWF SOLUTION AND ENDED THE PRECIPITATION AFTER
WEDNESDAY.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

RAH
Hazardous weather outlook, Jun 24, 8:29 AM CDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
829 AM CDT SAT JUN 24 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
251330-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
829 AM CDT SAT JUN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT
A TROUGH OF LOW PRESSURE OVER THE EASTERN DAKOTAS WILL MOVE ACROSS
CENTRAL AND SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH
THIS EVENING. THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THE
TROUGH THROUGH THIS EVENING AND A FEW OF THE STORMS COULD BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY TONIGHT.

RAH

In the hours before

Special weather statement, Jun 24, 2:14 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
214 PM CDT SAT JUN 24 2006

MNZ073-242015-
REDWOOD-
214 PM CDT SAT JUN 24 2006

AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
COTTONWOOD TO 6 MILES WEST OF TRACY. THESE STORMS WERE MOVING TO THE
EAST AT 40 MPH.

PEOPLE IN REDWOOD COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

ONE HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
Local storm report, Jun 24, 2:25 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
225 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             5 S HUTCHINSON          44.82N 94.37W
06/24/2006  E0.88 INCH       MCLEOD             MN   TRAINED SPOTTER

&&

GJERDINGEN
Local storm report, Jun 24, 2:30 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
230 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HAIL             1 N BUFFALO LAKE        44.75N 94.62W
06/24/2006  E0.50 INCH       RENVILLE           MN   AMATEUR RADIO

&&

GJERDINGEN
Special weather statement, Jun 24, 2:56 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
256 PM CDT SAT JUN 24 2006

MNZ065-067-074-075-242100-
BROWN-NICOLLET-RENVILLE-SIBLEY-
256 PM CDT SAT JUN 24 2006

AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OLIVIA TO 10 MILES
NORTHEAST OF JEFFERS...AND MOVING EAST AT 25 MPH.

PEOPLE IN BROWN...EASTERN RENVILLE...WESTERN NICOLLET AND WESTERN
SIBLEY COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

ONE HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
Local storm report, Jun 24, 3:02 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
302 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     HAIL             1 N REGAL               45.42N 94.84W
06/24/2006  E0.50 INCH       STEARNS            MN   TRAINED SPOTTER

&&

GJERDINGEN
Local storm report, Jun 24, 3:13 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
313 PM CDT SAT JUN 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HAIL             HAMBURG                 44.73N 93.96W
06/24/2006  E0.75 INCH       CARVER             MN   LAW ENFORCEMENT

&&

GJERDINGEN

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 1:21 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker, Renville41 min
Jun 24, 2:06 PM CDTSevere Thunderstorm WarningMPXStearns28 min
Jun 24, 2:28 PM CDTSevere Thunderstorm WarningMPXMcLeod62 min
Jun 24, 2:53 PM CDTSevere Thunderstorm WarningMPXCarver67 min
Jun 24, 4:06 PM CDTSevere Thunderstorm WarningMPXDakota, Rice54 min
Jun 24, 5:21 PM CDTSevere Thunderstorm WarningMPXGoodhue42 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.